×

zbMATH — the first resource for mathematics

Modeling and analysis of effects of awareness programs by media on the spread of infectious diseases. (English) Zbl 1217.34097
Summary: A non-linear mathematical model for the effects of awareness programs on the spread of infectious diseases such as flu has been proposed and analyzed. In the modeling process it is assumed that disease spreads due to the contact between susceptibles and infectives only. The growth rate of awareness programs impacting the population is assumed to be proportional to the number of infective individuals. It is further assumed that due to the effect of media, susceptible individuals form a separate class and avoid contact with the infectives. The model is analyzed by using stability theory of differential equations. The model analysis shows that the spread of an infectious disease can be controlled by using awareness programs but the disease remains endemic due to immigration. The simulation analysis of the model confirms the analytical results.

MSC:
34D20 Stability of solutions to ordinary differential equations
92D30 Epidemiology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Corless, M.; Leitmann, G., Analysis and control of a communicable disease, Nonlinear analysis, 40, 145-172, (2000) · Zbl 1158.93377
[2] Naresh, Ram; Tripathi, Agraj; Sharma, Dileep, Modelling and analysis of the spread of AIDS epidemic with immigration of HIV infectives, Mathematical and computer modelling, 49, 5-6, 880-892, (2009) · Zbl 1165.34377
[3] Naresh, Ram; Pandey, Surabhi; Misra, A.K., Analysis of a vaccination model for carrier dependent infectious diseases with environmental effects, Nonlinear analysis. modelling and control, 13, 3, 331350, (2008) · Zbl 1176.92037
[4] Ghosh, Mini; Chandra, Peeyush; Sinha, Prawal; Shukla, J.B., Modeling and analysis of the spread of carrier dependent infectious diseases with environmental effects, Journal of biological systems, 11, 3, 325-335, (2003) · Zbl 1041.92035
[5] Ghosh, Mini; Chandra, Peeyush; Sinha, Prawal; Shukla, J.B., Modelling the spread of bacterial disease: effect of service providers from an environmentally degraded region, Applied mathematics and computation, 160, 615 647, (2005) · Zbl 1055.92050
[6] Ghosh, Mini; Chandra, Peeyush; Sinha, Prawal; Shukla, J.B., Modelling the spread of bacterial infectious disease with environmental effect in a logistically growing human population, Nonlinear analysis. real world applications, 7, 341-365, (2006) · Zbl 1102.92045
[7] Li, Jia, Effects of behavior change on the spread of AIDS epidemic, Mathematical and computer modelling, 16, 6-7, 103-111, (1992) · Zbl 0761.92034
[8] Annual Report NACO 2008-09. Retrieved on 17/01/10. http://www.nacoonline.org.
[9] Liu, Yiping; Cui, Jing-an, The impact of media convergence on the dynamics of infectious diseases, International journal of biomathematics, 1, 65-74, (2008) · Zbl 1155.92343
[10] Cui, Jing-an; Tao, Xin; Zhu, Huaiping, An SIS infection model incorporating media coverage, The rocky mountain journal of mathematics, 38, 5, 1323-1334, (2008) · Zbl 1170.92024
[11] Cui, Jing-an; Sun, Yonghong; Zhu, Huaiping, The impact of media on the spreading and control of infectious disease, Journal of dynamics and differential equations, 20, 1, 31-53, (2008) · Zbl 1160.34045
[12] Funk, S.; Gilad, Erez; Watkins, Chris; Jansen, Vincent A.A., The spread of awareness and its impact on epidemic outbreaks, Proceedings of the national Academy of sciences of the united states of America, 106, 16, 6872-6877, (2009) · Zbl 1203.91242
[13] Liu, Rongsong; Wu, Jianhong; Zhu, Huaiping, Media/psychological impact on multiple outbreaks of emerging infectious diseases, Computational and mathematical methods in medicine, 8, 3, 153-164, (2007) · Zbl 1121.92060
[14] Kiss, Istvan. Z.; Cassell, Jackie; Recker, Mario; Simon, Peter. L., The impact of information transmission on epidemic outbreaks, Mathematical biosciences, 255, 1-10, (2010) · Zbl 1188.92033
[15] Castillo-Chavez, Carlos; Huang, Wenzhang; Li, Jia, Competitive exclusion in gonorrhea models and other sexually transmitted diseases, SIAM journal on applied mathematics, 56, 2, 494-508, (1996) · Zbl 0845.92021
[16] Castillo-Chavez, Carlos; Huang, Wenzhang; Li, Jia, Competitive exclusion and coexistence of multiple strains in an SIS STD model, SIAM journal on applied mathematics, 59, 5, 1790-1811, (1999) · Zbl 0934.92029
[17] Freedman, H.I.; So, J.W.H., Global stability and persistence of simple food chains, Mathematical biosciences, 76, 1, 69-86, (1985) · Zbl 0572.92025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.